Alert archive / Colorado / High Wind Warnings in 2008

High Wind Warning 1, NWS Denver/Boulder, CO

January 4, 20087 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Jan 4, 2008, 8:14 PM MST for 7 counties in Colorado. It took effect at Jan 5, 2008, 12:00 AM MST. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 4, 2008, 8:14 PM MST (03:14 UTC)
In effect from
Jan 5, 2008, 12:00 AM MST
Expired
Jan 5, 2008, 11:11 AM MST
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 5, 4:33 AM MSTNON-TSTM WND GST 9011 Sw Boulder, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2766 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 050314
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
814 PM MST FRI JAN 4 2008

COZ035-036-051115-
/O.NEW.KBOU.HW.W.0001.080105T0700Z-080105T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
814 PM MST FRI JAN 4 2008

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST
SATURDAY. 

STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS THE FRONT RANGE
FOOTHILLS LATE TONIGHT IN ADVANCE OF A POWERFUL PACIFIC STORM
SYSTEM. WIND SPEEDS OF 20 TO 35 MPH WILL BECOME COMMON...WITH
GUSTS UP TO 80 MPH.  

WINDS ARE EXPECTED TO GRADUALLY DECREASE FRIDAY AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

BARJENBRUCH
3 follow-up statements
000 
WWUS75 KBOU 050319
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
819 PM MST FRI JAN 4 2008

COZ035-036-051130-
/O.CON.KBOU.HW.W.0001.080105T0700Z-080105T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
819 PM MST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM MST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM MST SATURDAY. 

STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS THE FRONT RANGE
FOOTHILLS LATE TONIGHT IN ADVANCE OF A POWERFUL PACIFIC STORM
SYSTEM. WIND SPEEDS OF 20 TO 35 MPH WILL BECOME COMMON...WITH
GUSTS UP TO 80 MPH.

WINDS ARE EXPECTED TO GRADUALLY DECREASE SATURDAY AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

BARJENBRUCH
000 
WWUS75 KBOU 051017
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
317 AM MST SAT JAN 5 2008

COZ035-036-051900-
/O.CON.KBOU.HW.W.0001.000000T0000Z-080105T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
317 AM MST SAT JAN 5 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

STRONG WINDS DEVELOPED ACROSS THE FRONT RANGE FOOTHILLS DURING THE
EARLY MORNING HOURS. THE WINDS ARE EXPECTED TO INCREASE A BIT MORE
BEFORE PEAKING LATER THIS MORNING. WIND SPEEDS OF 20 TO 40 MPH WILL
BE COMMON...WITH GUSTS UP TO 80 MPH.

WINDS ARE EXPECTED TO GRADUALLY DECREASE SATURDAY AFTERNOON.

WIND GUSTS REPORTED DURING THE EARLY MORNING HOURS INCLUDE 62 MPH
AT FLOYD HILL ON INTERSTATE 70 IN CLEAR CREEK COUNTY AND 58 MPH
AT ESTES PARK.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. DRIVERS OF
HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION OR CONSIDER
DELAYING TRAVEL. DRIVERS SHOULD ALSO WATCH OUT FOR AREAS OF
BLOWING AND DRIFTING SNOW.

$$

GIMMESTAD
000 
WWUS75 KBOU 051811
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1111 AM MST SAT JAN 5 2008

COZ035-036-051915-
/O.CAN.KBOU.HW.W.0001.000000T0000Z-080105T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1111 AM MST SAT JAN 5 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELED THE HIGH
WIND WARNING. 

SOUTHWEST TO WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH
WILL CONTINUE THROUGH THE AFTERNOON. THESE WINDS SPEEDS ARE BELOW
HIGH WIND CRITERIA...THEREFORE THE WARNING HAS BEEN CANCELED. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Jan 4, 2:05 PM MST, 6 hours 9 minutes earlier.

Area forecast discussion, Jan 4, 2:05 PM MST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
205 PM MST FRI JAN 4 2008

.SHORT TERM...FOR TNGT...A WEAK DISTURBANCE EMBEDDED IN THE FLOW
WILL SHIFT E OF THE AREA WITH SUBSIDENCE DCRG THE LGT SNOW IN THE
MTNS THIS EVENING.  THE FLOW ALOFT WILL INCREASE FM THE SOUTHWEST
AFTER MIDNIGHT...WITH MOISTURE INCRG OVER WRN CO LATE.  AS FOR THE
FRONT RANGE AND ADJACENT PLAINS...SPATIAL CROSS-SECTIONS CONTINUE TO
INDICATE THE PRESENCE OF A MOUNTAIN WAVE OVERNIGHT.  WITH THIS IN
MIND OVERNIGHT MINS WILL AGAIN BE MILD.  WARMEST READINGS WILL AGAIN
BE NEAR THE FOOTHILLS.  AMS APPEARS DRIER ALOFT SO SHUD NOT HAVE TO
WORRY ABOUT WAVE CLOUD DVLPMNT UNTIL LATE.  WIND AND SNOW WL BE A
CONCERN FOR THE MTNS AND FOOTHILLS ON SATURDAY.  THE MDLS CONTINUE
TO SHOW AN INCREASING SWLY FLOW WITH A 130+ KT JET CLIPPING NWRN CO
TOWARD 00Z SUNDAY.  INITIALLY WIND WL HAVE MORE OF A MTN WAVE
COMPONENT TO IT...THEN IT BREAKS DOWN IN THE AFTN AS THE SHEAR
INCREASES WITH THE PASSAGE OF THE JET MAX.  NAM SPATIAL CROSS-
SECTIONS CONTINUE TO GENERATE STG CROSS-MTN WIND COMPONENT FOR
SATURDAY.  WL NOT BUY OFF ON THE MAGNITUDE OF THE WIND ENTIRELY...
BUT IT WILL STILL BE PRETTY STRONG.  WL KEEP STGR GUSTS JUST UNDER
HIGH WIND CRITERIA.  THE STRONGEST WINDS WILL LIKLEY OCCUR IN THE
MRNG/ERLY AFTN.  SNOW WILL BE INCRG AS WELL...BUT SWLY FLOW AT 700
MB WILL INITIALLY FAVOR ZONE 31. QG VERTICAL VELOCITES ARE NOT VERY
FVBL FOR SNOW INITIALLY EITHER.  DURING THE AFTN HOWEVER...GOOD MID
LVL COLD AIR ADVECTION DVLPS WITH THE PASSAGE OF THE JET MAX.  SOME
CONVECTIVE POTENTIAL INSTBY PRESENT IN THE CROSS-SECTIONS AS WELL
ACRS NWRN CO...SO SOME LOCALLY HEAVIER BANDS OF SNOW ARE POSSIBLE.
WL HOIST TWO HIGHLIGHTS...A WINTER STORM WARNING FOR ZONE 31
SATURDAY...AND A SNOW AND BLOWING SNOW ADVISY FOR ZONES 33 AND 34.
MAIN CONCERN INITALLY WILL BE THE WIND SATURDAY MORNING... WITH THE
SNOW EXPECTED TO INCREASE DURING THE AFTN AND INTO THE THIRD PERIOD.

.LONG TERM...SNOW AND WINDS WILL SLOWLY DECREASE SATURDAY NIGHT AS
FLOW ALOFT DECREASES AND SLIGHTLY DRIER AIR WORKS INTO THE AREA.
EXPECT A BRIEF BREAK FROM THE SNOW IN THE MOUNTAINS SUNDAY MORNING
BEFORE IT PICKS UP AGAIN SUNDAY AFTERNOON AS THE NEXT WAVE
APPROACHES. EXPECT ANOTHER GOOD SHOT OF SNOW FOR THE MOUNTAINS LATE
SUNDAY AND MONDAY. HIGHLIGHTS MAY AGAIN BE NEEDED FOR THIS SYSTEM.
THE UPPER LEVEL TROUGH WILL SWING ACROSS THE STATE MONDAY. AT THE
SURFACE...A LOW WILL FORM OVER KANSAS MONDAY AND SWEEP A COLD FRONT
THROUGH EASTERN COLORADO. THERE WILL BE A DECENT CHANCE FOR SNOW
ACROSS THE PLAINS AND THE DENVER METRO AREA MONDAY AND MONDAY
EVENING. STILL SOME DISAGREEMENT WITH THE MODELS AND WILL KEEP POPS
IN THE 30% TO 40% RANGE UNTIL THE MODELS COME INTO BETTER AGREEMENT.

UPPER LEVEL RIDGING WILL BRING DRIER BUT STILL COOL CONDITIONS FOR
TUESDAY. FROM WEDNESDAY THROUGH FRIDAY FLOW ALOFT BECOMES WEST TO
NORTHWESTERLY. THE TIMING OF THE WAVES BECOME DIFFICULT THIS FAR OUT
AND WILL KEEP POPS ON THE LOW SIDE. THERE WILL BE ENOUGH MOISTURE IN
THIS FLOW TO KEEP SCATTERED POPS IN THE MOUNTAINS THOUGH. FOR THE
PLAINS THINGS APPEAR DRY...THOUGH A SYSTEM MAY AFFECT THE AREA
SOMETIME BETWEEN WEDNESDAY AND FRIDAY.

.AVIATION...VFR CONDITIONS THORUGH THE PERIOD.  WSWLY WINDS THIS
AFTN WILL BECOME SSWLY AFTER 01Z WITH A STEADY WIND OVERNIGHT.  THE
WIND WILL AGAIN BECOME MORE WLY AFTER 15Z SATURDAY.

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FM 6 AM MST SAT MRNG TO 6AM MST SUN MRNG FOR
ZONE 31.
SNOW AND BLOWING SNOW ADVSY FM 6 AM MST SAT MRNG TO 6 AM MST SUN
MRNG FOR ZONES 33 AND 34.

&&

COOPER/MEIER
Hazardous weather outlook, Jan 4, 10:59 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1059 AM MST FRI JAN 04 2008

COZ030>051-051300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1059 AM MST FRI JAN 04 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN INCREASING SOUTHWESTERLY FLOW ALOFT WILL OCCUR AHEAD OF THE NEXT
APPROACHING STORM SYSTEM.  THERE WILL BE SOME SNOW SHOWERS IN THE
MOUNTAINS WEST OF THE CONTINENTAL DIVIDE...ALONG WITH GUSTY WINDS
ABOVE TIMBERLINE.  SPORADIC GUSTY WINDS WILL ALSO OCCUR IN THE
FOOTHILLS AND ADJACENT PLAINS AREAS.  OTHERWISE CONTINUED DRY AND
MILD CONDITIONS CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW WILL START EARLY SATURDAY IN THE MOUNTAINS AND CONTINUE THROUGH
SATURDAY NIGHT. SNOW AND GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING
SNOW SATURDAY AND SATURDAY NIGHT. SNOW ACCUMULATIONS OF 5 TO 10
INCHES IS EXPECTED IN THE MOUNTAINS WITH 8 TO 16 INCHES LIKELY IN
THE PARK RANGE MOUNTAINS OF WESTERN JACKSON COUNTY. ANOTHER ROUND OF
SNOW WILL HIT THE MOUNTAINS SUNDAY AND MONDAY. SIGNIFICANT
ACCUMULATIONS APPEAR LIKELY AGAIN MONDAY AFTERNOON IN THE
MOUNTAINS...WITH THE BEST CHANCE ON WEST FACING SLOPES.

A COLD FRONT WILL PASS THROUGH THE THE PLAINS MONDAY BRINGING COOLER
TEMPERATURES AND A CHANCE OF SNOW. DRY CONDITIONS ARE EXPECTED FOR
THE MIDDLE PART OF NEXT WEEK AS AN UPPER LEVEL RIDGE DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COOPER/MEIER

Nearby

High Wind Warnings in Colorado, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.